Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey guys,

I'm supposed to be starting Accutane soon (as long as I can find a brand that doesn't contain peanut oil) and my perscription is for 20 mg a day. I'm a 21 year old female, I weigh 120 lbs and I'm 5'5". I've been going back and forth about whether or not to take Accutane for a long time. I've been dealing with mild-moderate acne since I was about 11-12 and I also have very oily skin. I'm so sick of dealing with it (just like everyone else), but now I'm having second thoughts about Accutane. My parents and my brother (who has taken Accutane himself many years ago) don't want me to take it because of all the side effects. At first I was certain I wanted to go on Accutane but their doubtfulness and all the reading I've done has made me question my decision.

I'm curious to know if anyone else in my situation (mild-moderate persistent acne, 20 mg dosage, etc.) has had bad side effects. I know everyone responds to the medication differently, but I'm just curious if a lower dosage like 20 mg will mean less side effects, other than dry skin, chapped lips and the other common ones. I've tried sooo many other things for my skin (Retin-A gel, Minocine, Proactive, Dalycin, T-Stat pads, birth control pills, etc., etc.) and nothing works for me, which is why I came to consider Accutane. I feel like I have bad luck and that I'll experience horrible side effects with any medication, I'm kind of paranoid like that. Any advice, suggestions, input, etc. would be greatly appreciated! Thanks guys :)

Share this post


Link to post
Share on other sites

All I want to say is be patient and stick to 20mg for the whole course. Believe me, it will do you more good than harm.

Anyway, there will still be minor side effects like dry lip, dry skin and muscler aching. But all this side effects should not effect your daily life. Good luck.

Share this post


Link to post
Share on other sites

Thanks guys!

I'm hoping to stay at 20 mg/day throughout the whole course. I'm really scared of the side effects and I'm hoping that a lower dosage like 20 mg will decrease the risks. Because my acne isn't horrible and because I'm smaller I'm pretty sure my doctor will agree withme on this. Of course I'm expecting the typical side effects, it's just the more serious ones that really freak me out, obviously. I just want to start it now! argg, I hate waiting.

Share this post


Link to post
Share on other sites

Yep stick with 20mg for the entire course. It will work for mild-moderate persistent acne. It did for me. You are in a similar situation as I am, about the same age, same type of acne and same dosage though I am lighter then you. I'm only 93 pounds. I took 20mg for my entire course for 8 months and it was a breeze. All I had was dry lips and a little dry skin, that was it, no initial breakout either and I am free from acne! Lower dosage will do you good rather then high dosages.

Share this post


Link to post
Share on other sites

My dermatologist said to me to keep the 25mg for 5 months. And i'm only on the second month.

20mg is enough believe me. I am feeling very good right now about acuttane. Only the dry lips i fell as acutane side effect. Believe me that u won't regreat after. Stay cool ;)

Share this post


Link to post
Share on other sites
Yep stick with 20mg for the entire course. It will work for mild-moderate persistent acne. It did for me. You are in a similar situation as I am, about the same age, same type of acne and same dosage though I am lighter then you. I'm only 93 pounds. I took 20mg for my entire course for 8 months and it was a breeze. All I had was dry lips and a little dry skin, that was it, no initial breakout either and I am free from acne! Lower dosage will do you good rather then high dosages.

I'm glad to hear that the 20 mg doasge worked so well for you. I'll be starting mine at the end of April (I have to switch to the generic brand and since I've already filled my Accutane prescription my drug plan won't cover both until the first prescription is up, very annoying!) and I really hope it goes well for me :) I'm just hoping and praying that the lower dosage will lower the side effects, and judging by your experience I could have very few. I was curious about the initial breakout too, since my skin isn't "horrible". I'm happy to hear you didn't experience one! Thanks so much!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×